Indiana, 2012Winter Weather in Indiana, December 26, 2012
December 26, 2012 · NWS ILN · 1 event in 1 county or zone
Heavy snow and strong winds created adverse winter weather over portions of Indiana beginning Christmas night and continuing into Wednesday morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow and strong winds created adverse winter weather over portions of Indiana beginning Christmas night and continuing into Wednesday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 26, 6:49 AM EST, 11 minutes earlier.
Area forecast discussion, Dec 26, 6:49 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
649 AM EST WED DEC 26 2012
.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL TRACK NORTHEAST AND CUT
ACROSS THE SOUTHEASTERN OHIO VALLEY TODAY. HIGH PRESSURE WILL THEN
BUILD IN ACROSS THE AREA FOR THE LATTER HALF OF THE WEEK. ANOTHER
SYSTEM MAY AFFECT THE REGION WITH SNOWFALL FRIDAY NIGHT AND
SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LEADING EDGE OF PRECIP WORKING NORTH THROUGH THE AREA APPEARS TO
BE MAINLY SNOW WITH RAIN CHARACTERISTICS SOUTH OF CWA. A MIX OF
PRECIPITATION WILL BE POSSIBLE AS THE PRECIP SHIELD CONTINUES TO
MOVE NORTH OF THE OHIO RIVER. EAST-NORTHEAST WINDS OF 15-20 MPH
WILL INCREASE AS THE GRADIENT TIGHTENS AND SNOW OVERSPREADS
NORTHERN CWA BY DAYBREAK. VERY STRONG DYNAMICS WILL SUPPORT ONE TO
TWO INCH PER HOUR SNOWFALL RATES WHICH MAY BE DIFFICULT TO DISCERN
IN THE STRONGER WINDS. WHILE THE STRONGEST WINDS ARE PEGGED TO
OCCUR AROUND 11AM THROUGH 3 PM...THE BLIZZARD CONDITIONS OVER
NORTHERN CWA WILL BE WORST AT THIS TIME. ALONG AND SOUTH OF THE
I-71 CORRIDOR THE ONSET OF RAIN IN THE WARMER SECTOR WILL SEE THE
RAIN AND SNOW MIX LATER THIS MORNING AND CHANGE TO ALL SNOW THIS
AFTERNOON.
WHILE THE SYSTEM MAKES A HASTY EXIT TODAY...SIGNIFICANT SNOWFALL
MAY OCCUR FOR MUCH OF THE REST OF THE CWA AND AN ADVISORY HAS BEEN
ISSUED FOR MUCH OF THE REST OF NORTHERN KENTUCKY FOR UP TO 2
INCHES OF SNOW AND WINTERY MIX CONDITIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SNOW WILL QUICKLY TAPER OFF AND ANY ACCUMULATIONS SHOULD BE
FINISHED BY MIDNIGHT TONIGHT. COLDER AIR WILL BE USHERED IN
TONIGHT AND TEMPERATURES TOMORROW AND TOMORROW NIGHT WILL BE
NOTABLY COLDER DUE TO THE FRESH SNOW COVER. TEENS WILL BE FOUND
FOR THE NORTHERN 2/3 OF CWA THURSDAY NIGHT.
GUIDANCE AND CONSENSUS ON HIGH TEMPERATURES THURS AND FRI ARE TOO
WARM IN MY OPINION AND WILL NEED TO BE SHAVED BY A CATEGORY AT
LEAST DUE TO SNOW COVER. HAVE ONLY NUDGED A DEGREE TOWARDS THE
COLDER SOLUTION DUE TO A VERY ACTIVE FORECAST AND RELUCTANCE TO
MAKE LARGE CHANGES WITHOUT DELVING DEEPER IN THE FORECAST PROCESS
BEYOND THE HERE AND NOW.
ANOTHER SYSTEM WILL APPROACH THE REGION LATE FRIDAY AND EARLY
SATURDAY AND COULD PRODUCE ANOTHER SNOWFALL EVENT. LOWERED THE
CHANCES OF PRECIP FOR THIS POSSIBILITY AS THE SYSTEM APPEARS TO BE
COMING IN FURTHER TO THE SOUTH BUT AM ONLY TRENDING TO A DRIER
AND LATER TIMING WITH THIS BUSY FORECAST ISSUANCE.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
DEPARTING WINTER STORM WILL LEAVE DRY CONDITIONS AS SHORTWAVE
RIDGING BUILDS IN OVER THE OHIO VALLEY. ENERGY ROTATING THROUGH A
VERY BROAD LONGWAVE TROUGH CENTERED OVER THE CONUS WILL LARGELY
EJECT NORTH OF THE AREA INTO SATURDAY. HOWEVER... THE BASE OF THE
TROUGH WILL INTERACT WITH A DEEP MOISTURE POOL OVER THE WESTERN GULF
AND SEND AN ENHANCED STREAM OF MOISTURE INTO THE OHIO VALLEY...WITH
WEAK SFC LOW DEVELOPMENT OVER THE SOUTHEAST.
START OFF THURSDAY NIGHT AND FRIDAY DRY...AND THEN SPREAD SNOW
CHANCES BACK IN FRIDAY NIGHT AND THROUGH THE DAY SATURDAY. TEMP
PROFILES SUGGEST MAJORITY OF THIS HAS A BETTER SNOW CHANCE THAN RAIN
CHANCE...WITH LIGHT ACCUMULATIONS.
SYSTEM SHOULD BE TRANSIENT THUS DIMINISHING THREATS OF SNOW ON
SUNDAY AS TEMPERATURES REMAIN NEAR/SLIGHTLY BELOW NORMAL. ANOTHER
CHANCE OF PRECIPITATION/SNOW MOVES BACK INTO THE REGION MONDAY NIGHT
INTO TUESDAY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
CENTER OF STORM SYSTEM WILL LIFT NORTHEAST FROM TN...UP THRU KY
THIS MORNING BEFORE EXITING INTO THE CNTRL APPALACHIANS THIS AFTN.
PCPN HAS BEEN OVERSPREADING THE TAFS THIS MORNING. THE PCPN HAD
BEEN RAIN/FZRA IN KY WAS IT HEADED N...BUT AS IT INTERACTED WITH
COLDER AIR ACROSS OH...SNOW HAS BEEN DEVELOPING AT KDAY AND KCMH.
BEEN TRACKING A DRY SLOT IN THE PCPN ECHOS ACROSS ERN KY. THIS IS
HEADING FOR CVG/LUK. DONT EXPECT IT TO REACH THEM AS DEFORMATION
AREA PCPN SHOULD EXPAND AS BETTER LIFT COMES IN. HEAVIEST BURST OF
PCPN IS STILL EXPECTED DURING THE 12Z TO 18Z TIME FRAME. PCPN IS
EXPECTED TO FALL AS ALL SNOW IN THE NRN TAFS. FZRA/SLEET/SNOW MIX
IS EXPECTED AT THE SRN TAFS THRU 15-16Z...THEN MODELS START TO
BRING COLDER AIR IN. THIS SHOULD CHANGE THE PCPN TO ALL SNOW.
STRONG PRESSURE GRADIENT WITH THE STORM WILL PRODUCE NORTHEAST
WINDS BETWEEN 20 AND 25 KNOTS SUSTAINED WITH 30 TO 35 KNOT GUSTS
TODAY.
AS THE SFC LOW WORKS INTO THE APPALACHIANS. SNOW WILL TAPER OFF
FROM W TO E BETWEEN 00Z AND 06Z THU...BUT CIGS WILL REMAIN IFR.
OUTLOOK...CONDITIONS WILL LIFT TO MVFR ON THURSDAY. MVFR/IFR
CEILINGS AND VISIBILITIES POSSIBLE SATURDAY INTO SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...BLIZZARD WARNING UNTIL 1 AM EST THURSDAY FOR OHZ026-034-035-
042>045-051>053-060-061-070.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR OHZ073-074-
077>080.
WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR OHZ046-
054>056-062>065-071-072.
KY...WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR KYZ091>093.
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM EST
THURSDAY FOR KYZ089-090-094>099.
IN...BLIZZARD WARNING UNTIL 1 AM EST THURSDAY FOR INZ050-058-059-
066-073.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR INZ074-075-
080.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...PARKER
AVIATION...SITESHazardous weather outlook, Dec 26, 5:35 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
535 AM EST WED DEC 26 2012
INZ050-058-059-066-073-OHZ026-034-035-042>045-051>053-060-061-070-
271045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
BUTLER-
535 AM EST WED DEC 26 2012
...BLIZZARD WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ046-054>056-062>065-071-072-271045-
DELAWARE-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-
535 AM EST WED DEC 26 2012
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ074-075-080-KYZ091>093-OHZ073-074-077>080-271045-
DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-
535 AM EST WED DEC 26 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ089-090-271045-
CARROLL-GALLATIN-
535 AM EST WED DEC 26 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ094>099-271045-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-
535 AM EST WED DEC 26 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
NORTHERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ100-OHZ081-082-088-271045-
LEWIS-ADAMS-PIKE-SCIOTO-
535 AM EST WED DEC 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
RAIN TODAY WILL MIX WITH AND CHANGE OVER TO SNOW THIS EVENING.
SOME ICY CONDITIONS MAY OCCUR AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Dearborn
- When
- December 26, 7:00 AM EST to 5:00 PM EST
- Where
- Dearborn forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
The observer southeast of Moores Hill measured 3.4 inches of snow while law enforcement in Lawrenceburg measured 3 inches of snow. A report from the public in Lawrenceburg measured 4.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, December 26, 20122 deaths · 1 event
- Ice Storm and Winter Storm in Virginia, December 26, 20121 death · 1 injured · 11 events
- Winter Storm in Ohio, December 26, 2012$1.4 million · 19 events
- Winter Storm in Vermont, December 26 to 28, 2012$245,000 · 16 events
- Winter Storm in New York, December 26 to 27, 2012$214,000 · 17 events
- Coastal Flood and High Wind in New Jersey, December 26 to 27, 2012$190,000 · 64 kt wind · 17 events
- Winter Storm in Pennsylvania, December 26, 2012$275,000 · 3 events
- Lightning Strike in North Carolina, December 26, 2012$200,000 · 1 event
- Winter Storm in New York, December 26 to 27, 2012$120,000 · 9 events
- High Wind and Strong Wind in Virginia, December 26 to 27, 2012$58,000 · 60 kt wind · 10 events
- High Wind in Tennessee, December 26, 2012$48,000 · 63 kt wind · 9 events
- Tornado and Damaging Winds in North Carolina, December 26, 2012$13,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 425609.